Alert archive / Illinois / River Flood Warnings in 2015
River Flood Warning 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Apr 10, 2015, 9:25 PM CDT for Lake County, Illinois; Kenosha County, Wisconsin. It took effect at Apr 11, 2015, 10:00 AM CDT. It was in force for 69 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2015, 9:25 PM CDT (02:25 UTC)
- In effect from
- Apr 11, 2015, 10:00 AM CDT
- Expired
- Apr 14, 2015, 7:00 AM CDT
- In force
- 69 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Lake County, IL, Kenosha County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River near New Munster (NMSW3).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05545750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
207
WGUS43 KMKX 110225
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 PM CDT FRI APR 10 2015
...The National Weather Service in Milwaukee/Sullivan has issued a
flood warning for the following rivers in Wisconsin...Illinois...
Fox River Near New Munster AFFECTING Kenosha and Lake Counties
&&
WIC059-ILC097-111425-
/O.NEW.KMKX.FL.W.0006.150411T1500Z-150414T1200Z/
/NMSW3.1.ER.150411T1500Z.150412T1200Z.150414T0600Z.UU/
925 PM CDT FRI APR 10 2015
The National Weather Service in Milwaukee/sullivan has issued a
* Flood Warning for
The Fox River Near New Munster.
* At 9:00 PM Friday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and
continue to rise to near 11.5 feet by Sunday morning.the river will
fall below flood stage by early Tuesday morning.
* Impact...At 11.5 feet...Water is in the yards of some homes in the
Town of Salem, Village of Silver Lake, and Wheatland areas.
&&
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
4245 8827 4255 8825
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Sat Sun Mon Tue
New Munster 11.0 10.0 10.40 09 PM 04/10 11.4 11.5 11.1 10.6
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
New Munster 10.40 09 PM 04/10 2.50 11.50 07 AM 04/12
...Below is predicted 24 hour precipitation information for
the listed sites...
(nmsw3) 6-hour precipitation amounts (in.)
New Munster: 6 pm-midn 0.00
New Munster: midn-6 am 0.00
New Munster: 6 am-noon 0.00
New Munster: noon-6 pm 0.00
$$2 follow-up statements
874
WGUS83 KMKX 111008
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
508 AM CDT SAT APR 11 2015
...The flood warning continues for the following rivers in
Wisconsin...Illinois...
Fox River Near New Munster AFFECTING Kenosha and Lake Counties
&&
WIC059-ILC097-112208-
/O.EXT.KMKX.FL.W.0006.150411T1627Z-150414T1200Z/
/NMSW3.1.ER.150411T1627Z.150412T1200Z.150414T0600Z.UU/
508 AM CDT SAT APR 11 2015
The Flood Warning continues for
The Fox River Near New Munster.
* At 4:00 AM Saturday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 11.5 feet by tomorrow morning.the river will fall
below flood stage by early Tuesday morning.
* Impact...At 11.5 feet...Water is in the yards of some homes in the
Town of Salem, Village of Silver Lake, and Wheatland areas.
&&
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
4245 8827 4255 8825
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Sun Mon Tue Wed
New Munster 11.0 10.0 10.60 04 AM 04/11 11.4 11.5 11.1 10.6
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
New Munster 10.58 03 AM 04/11 1.65 11.50 07 AM 04/12
...Below is predicted 24 hour precipitation information for
the listed sites...
(nmsw3) 6-hour precipitation amounts (in.)
New Munster: 6 pm-midn 0.00
New Munster: midn-6 am 0.00
New Munster: 6 am-noon 0.00
New Munster: noon-6 pm 0.00484
WGUS83 KMKX 111541
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1041 AM CDT SAT APR 11 2015
...The flood warning is cancelled for the following rivers in
Wisconsin...Illinois...
Fox River Near New Munster AFFECTING Kenosha and Lake Counties
&&
WIC059-ILC097-111611-
/O.CAN.KMKX.FL.W.0006.000000T0000Z-150414T1200Z/
/NMSW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1041 AM CDT SAT APR 11 2015
The Flood Warning is cancelled for
The Fox River Near New Munster.
* At 10:00 AM Saturday the stage was 10.6 feet.
* Flood stage is 11.0 feet.
* Forecast...The river crested below flood stage at 10.6 feet. The
river will fall to 10.5 feet by 12:00 PM Saturday.
* Impact...At 10.8 feet...Floodwaters are near some homes along
Highway W in the Silver Lake area.
&&
LAT...LON 4262 8832 4262 8813 4252 8812 4245 8810
4245 8827 4255 8825
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Sun Mon Tue Wed
New Munster 11.0 10.0 10.63 10 AM 04/11 10.5 10.2 9.7 9.3
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
New Munster 10.65 10 AM 04/11 1.01 10.60 01 PM 04/11
...Below is predicted 24 hour precipitation information...
(nmsw3) predicted 6-hour precipitation amounts (in.)
New Munster: 6 am-noon 0.00
New Munster: noon-6 pm 0.00
New Munster: 6 pm-midn 0.00
New Munster: midn-6 am 0.00What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 8:33 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 10, 8:33 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 833 PM CDT FRI APR 10 2015 .UPDATE... VERY QUIET ACROSS THE AREA OVERNIGHT. HIGH PRESSURE IS SLIDING BY TO THE SOUTH WITH THE RIDGE AXIS LINING UP OVER WESTERN WISCONSIN BY 12Z SAT. OTHER THAN SOME MINOR ADJUSTMENTS TO TEMPS AND SKY COVER...NO CHANGES. && .AVIATION/06Z TAFS/... VFR CONDITIONS THROUGH THE TAF PERIOD. WINDS WILL GRADUALLY BACK FROM WEST TO SOUTH SOUTHWEST DURING THE TAF PERIOD AS HIGH PRESSURE DRIFTS BY TO THE SOUTH AND EAST. WINDS 10KTS OR LESS. && .PREV DISCUSSION... /ISSUED 325 PM CDT FRI APR 10 2015/ SHORT TERM... TONIGHT...FORECAST CONFIDENCE...HIGH UPPER LEVEL TROUGH AXIS PASSES EAST OF THE AREA TONIGHT AS JET LEVEL WINDS WEAKEN AND VEER NORTHWESTERLY. STRONG SHORTWAVE/PV ANOMALY AFFECTING THE AREA THIS AFTERNOON SHIFTS EAST INTO THE CENTRAL GREAT LAKES REGION BY 6Z...WITH 12H MID-LEVEL HEIGHT RISES OF 4 TO 12 DAM. AREA OF VERTICAL MOTION...DEPICTED IN MODEL OMEGA FIELDS OVER THE CWA AT 0Z...QUICKLY SHIFTS EAST AS ANY LINGERING PRECIPITATION COMES TO AN END. SKIES CLEAR OUT QUICKLY WITH PATCHY FOG DEVELOPING. SATURDAY...FORECAST CONFIDENCE...HIGH MID-LEVEL HEIGHTS CONTINUE RISING SATURDAY MORNING AS RIDGING ALOFT PREVAILS. THIS WILL SUPPORT SURFACE RIDGING OVER THE CWA AS HIGH PRESSURE MIGRATES FROM EASTERN IOWA INTO CENTRAL ILLINOIS. WESTERLY WINDS SATURDAY MORNING WILL BACK SOUTHERLY BY EVENING AS UPSTREAM TROUGHING ADVANCES INTO THE CENTRAL PLAINS. WITH WEAK LOW-LEVEL WARM ADVECTION OCCURRING...AND 925 TEMPERATURES RISING TO +9 TO +11...EXPECT HIGH TEMPERATURES TO RISE INTO THE UPPER 50S TO LOWER 60S. AS IS TYPICAL THIS TIME OF YEAR...READINGS WILL BE A BIT COOLER ALONG THE LAKESHORE. ALL IN ALL...LOOKS LIKE A PLEASANT AND SUNNY START TO THE WEEKEND. SATURDAY NIGHT THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM. SLY FLOW AND WARM ADVECTION WILL INCREASE SAT NT INTO SUN AS AN UPPER TROUGH MOVES INTO THE NRN PLAINS. A SHORTWAVE TROUGH AHEAD OF THIS FEATURE MAY BRING A FEW SHOWERS TO THE AREA ON SUN. SHOWERS ARE THEN LIKELY SUN NT WITH THE PASSAGE OF THE WEAK COLD FRONT AS THE UPPER TROUGH MOVES INTO MN. THE MODELS DEPICT ORGANIZED 850-700 MB FRONTOGENESIS WITH PWS UP TO 1.20 INCHES. A DRY WLY FLOW WILL PREVAIL IN THE WAKE OF THE COLD FRONT FOR MON. MILD TEMPS ARE EXPECTED THROUGH THIS PERIOD. LONG TERM...TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM. HIGH PRESSURE WILL PREVAIL ON TUE BUT WILL MOVE TO THE EAST WITH SLY FLOW AND WARM ADVECTION FOR LATE TUE INTO THU. A LONG WAVE UPPER TROUGH WILL SLOWLY APPROACH FROM THE PLAINS DURING THIS PERIOD WITH UNCERTAINTY ON ITS TIMING. AT THIS TIME...IT APPEARS THE COLD FRONT WILL ARRIVE ON THU WITH THE UPPER TROUGH PASSAGE SLOW TO PASS THROUGH FRI. THUS CHANCES OF SHOWERS ARE FORECAST FROM WED NT THROUGH FRI. MILD TEMPS TO PREVAIL BUT COOLER BY FRI. AVIATION/00Z TAFS/... SHOWERS AND THUNDERSTORMS...PRODUCING OCCASIONAL MVFR VSBYS...WILL CLEAR MSN BY 22Z...UES AND MKE BY 23Z...AND ENW BY 00Z. NORTHWESTERLY WINDS AT MOST OF THE TAF SITES PRESENTLY WILL BACK WESTERLY AND DECREASE THIS EVENING. EASTERLY WIND COMPONENT NOW AFFECTING MKE SHOULD GRADUALLY SHIFT TO NORTHWESTERLY BY AROUND 02Z TONIGHT. EXPECT VFR CIGS FOR THE REMAINDER OF THE TAF PERIOD. WITH LIGHT WINDS TONIGHT FOG COULD REDUCE VSBYS TO MVFR LEVELS AT A FEW LOCATIONS BY MORNING. IF THIS OCCURS...ENW AND UES APPEAR TO HAVE THE BEST SHOT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...DAVIS TONIGHT/SATURDAY AND AVIATION/MARINE...SPM SATURDAY NIGHT THROUGH FRIDAY...GEHRING
Hazardous weather outlook, Apr 10, 6:10 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 610 PM CDT FRI APR 10 2015 WIZ046-047-051-052-056>060-062>072-112315- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 610 PM CDT FRI APR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AS A COLD FRONT MOVES ACROSS SOUTHERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-112315- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 610 PM CDT FRI APR 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:51 PM CDT | Small Craft Advisory | MKX | 53 hr |
Nearby
River Flood Warnings in Illinois, 2015River Flood Warnings in Wisconsin, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.